logo CRAS
Comptes Rendus. Mathématique
Group theory, Number theory
New sequences of non-free rational points
Comptes Rendus. Mathématique, Volume 359 (2021) no. 8, pp. 983-989.

We exhibit some new infinite families of rational values of τ, some of them squares of rationals, for which the group or even the semigroup generated by the matrices (1101) and  (10τ1) is not free.

Received:
Revised:
Accepted:
Published online:
DOI: https://doi.org/10.5802/crmath.230
Ilia Smilga 1

1. Institut des Hautes Études Scientifiques et CNRS, 35 route de Chartres, 91440 Bures-sur-Yvette, France.
@article{CRMATH_2021__359_8_983_0,
     author = {Ilia Smilga},
     title = {New sequences of non-free rational points},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {983--989},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {359},
     number = {8},
     year = {2021},
     doi = {10.5802/crmath.230},
     language = {en},
}
TY  - JOUR
AU  - Ilia Smilga
TI  - New sequences of non-free rational points
JO  - Comptes Rendus. Mathématique
PY  - 2021
DA  - 2021///
SP  - 983
EP  - 989
VL  - 359
IS  - 8
PB  - Académie des sciences, Paris
UR  - https://doi.org/10.5802/crmath.230
DO  - 10.5802/crmath.230
LA  - en
ID  - CRMATH_2021__359_8_983_0
ER  - 
%0 Journal Article
%A Ilia Smilga
%T New sequences of non-free rational points
%J Comptes Rendus. Mathématique
%D 2021
%P 983-989
%V 359
%N 8
%I Académie des sciences, Paris
%U https://doi.org/10.5802/crmath.230
%R 10.5802/crmath.230
%G en
%F CRMATH_2021__359_8_983_0
Ilia Smilga. New sequences of non-free rational points. Comptes Rendus. Mathématique, Volume 359 (2021) no. 8, pp. 983-989. doi : 10.5802/crmath.230. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.5802/crmath.230/

[1] John Bamberg Non-free points for groups generated by a pair of 2×2 matrices, J. Lond. Math. Soc., Volume 62 (2000) no. 3, pp. 795-801 | Article | MR 1794285 | Zbl 1019.20014

[2] Alan F. Beardon Pell’s equation and two generator free Möbius groups, Bull. Lond. Math. Soc., Volume 25 (1993) no. 6, pp. 527-532 | Article | Zbl 0792.30031

[3] Joël L. Brenner Quelques groupes libres de matrices, C. R. Math. Acad. Sci. Paris, Volume 241 (1955), pp. 1689-1691 | MR 75952 | Zbl 0065.25402

[4] Joël L. Brenner; A. Charnow Free semigroups of 2×2 matrices, Pac. J. Math., Volume 77 (1978) no. 1, pp. 57-69 | Article | MR 507620 | Zbl 0382.20044

[5] Bomshik Chang; Stephen A. Jennings; Rimhak Ree On certain pairs of matrices which generate free groups, Can. J. Math., Volume 10 (1958), pp. 279-284 | Article | MR 94388 | Zbl 0081.25092

[6] Jane Gilman The structure of two-parabolic space: parabolic dust and iteration, Geom. Dedicata, Volume 131 (2008), pp. 27-48 | Article | MR 2369190 | Zbl 1149.30034

[7] Yu. A. Ignatov Rational nonfree points of the complex plane, Algorithmic problems in the theory of groups and semigroups (Russian), Tul’skij Gosudarstvennyj Pedagogicheskij Institut, Tula, 1986, pp. 72-80 | MR 932273

[8] Linda Keen; Caroline Series The Riley slice of Schottky space, Proc. Lond. Math. Soc., Volume 69 (1994) no. 1, pp. 72-90 | Article | MR 1272421 | Zbl 0807.30031

[9] Sang-Hyun Kim; Thomas Koberda Non-freeness of groups generated by two parabolic elements with small rational parameters (2020) (https://arxiv.org/abs/1901.06375, To appear in the Michigan Mathematical Journal, 2022)

[10] Roger C. Lyndon; Joseph L. Ullman Groups generated by two parabolic linear fractional transformations, Can. J. Math., Volume 21 (1969), pp. 1388-1403 | Article | MR 258975 | Zbl 0191.01904

[11] Rimhak Ree On certain pairs of matrices which do not generate a free group, Can. Math. Bull., Volume 4 (1961), pp. 49-52 | MR 142612 | Zbl 0126.06002

[12] Ivan N. Sanov A property of a representation of a free group, Dokl. Akad. Nauk SSSR, n. Ser., Volume 57 (1947), pp. 657-659 | MR 22557 | Zbl 0029.00404

[13] P. Słanina On some free semigroups, generated by matrices, Czech. Math. J., Volume 65(140) (2015) no. 2, pp. 289-299 | Article | MR 3360426 | Zbl 1363.20048

[14] Eng-Chye Tan; Ser-Peow Tan Quadratic Diophantine equations and two generator Möbius groups, J. Aust. Math. Soc., Ser. A, Volume 61 (1996) no. 3, pp. 360-368 | Zbl 0872.11020

[15] The Sage Developers SageMath, the Sage Mathematics Software System (Version 8.1), 2017 (http://www.sagemath.org)

Cited by Sources: